Anomalous scaling in an age-dependent branching model

S. Keller-Schmidt, M. Tugrul, V. Eguíluz, E. Hernandez Garcia, K. Klemm, Physical Review E Statistical Nonlinear and Soft Matter Physics 91 (2015) 022803.


Journal Article | Published | English
Author
; ; ; ;
Department
Abstract
We introduce a one-parametric family of tree growth models, in which branching probabilities decrease with branch age τ as τ-α. Depending on the exponent α, the scaling of tree depth with tree size n displays a transition between the logarithmic scaling of random trees and an algebraic growth. At the transition (α=1) tree depth grows as (logn)2. This anomalous scaling is in good agreement with the trend observed in evolution of biological species, thus providing a theoretical support for age-dependent speciation and associating it to the occurrence of a critical point.
Publishing Year
Date Published
2015-02-02
Journal Title
Physical Review E Statistical Nonlinear and Soft Matter Physics
Volume
91
Issue
2
Article Number
022803
IST-REx-ID

Cite this

Keller-Schmidt S, Tugrul M, Eguíluz V, Hernandez Garcia E, Klemm K. Anomalous scaling in an age-dependent branching model. Physical Review E Statistical Nonlinear and Soft Matter Physics. 2015;91(2):022803. doi:10.1103/PhysRevE.91.022803
Keller-Schmidt, S., Tugrul, M., Eguíluz, V., Hernandez Garcia, E., & Klemm, K. (2015). Anomalous scaling in an age-dependent branching model. Physical Review E Statistical Nonlinear and Soft Matter Physics, 91(2), 022803. https://doi.org/10.1103/PhysRevE.91.022803
Keller-Schmidt, Stephanie, Murat Tugrul, Víctor Eguíluz, Emilio Hernandez Garcia, and Konstantin Klemm. “Anomalous Scaling in an Age-Dependent Branching Model.” Physical Review E Statistical Nonlinear and Soft Matter Physics 91, no. 2 (2015): 022803. https://doi.org/10.1103/PhysRevE.91.022803.
S. Keller-Schmidt, M. Tugrul, V. Eguíluz, E. Hernandez Garcia, and K. Klemm, “Anomalous scaling in an age-dependent branching model,” Physical Review E Statistical Nonlinear and Soft Matter Physics, vol. 91, no. 2, p. 022803, 2015.
Keller-Schmidt S, Tugrul M, Eguíluz V, Hernandez Garcia E, Klemm K. 2015. Anomalous scaling in an age-dependent branching model. Physical Review E Statistical Nonlinear and Soft Matter Physics. 91(2), 022803.
Keller-Schmidt, Stephanie, et al. “Anomalous Scaling in an Age-Dependent Branching Model.” Physical Review E Statistical Nonlinear and Soft Matter Physics, vol. 91, no. 2, American Institute of Physics, 2015, p. 022803, doi:10.1103/PhysRevE.91.022803.

Link(s) to Main File(s)
Access Level
OA Open Access

Export

Marked Publications

Open Data IST Research Explorer

Sources

arXiv 1012.3298

Search this title in

Google Scholar